Previous |  Up |  Next


Title: On possibilistic marginal problem (English)
Author: Vejnarová, Jiřina
Language: English
Journal: Kybernetika
ISSN: 0023-5954
Volume: 43
Issue: 5
Year: 2007
Pages: 657-674
Summary lang: English
Category: math
Summary: A possibilistic marginal problem is introduced in a way analogous to probabilistic framework, to address the question of whether or not a common extension exists for a given set of marginal distributions. Similarities and differences between possibilistic and probabilistic marginal problems will be demonstrated, concerning necessary condition and sets of all solutions. The operators of composition will be recalled and we will show how to use them for finding a $T$-product extension. Finally, a necessary and sufficient condition for the existence of a solution will be presented. (English)
Keyword: marginal problem
Keyword: possibility distributions
Keyword: triangular norm
Keyword: conditioning
Keyword: conditional independence
Keyword: extension
MSC: 28E10
idZBL: Zbl 1152.28020
idMR: MR2376330
Date available: 2009-09-24T20:28:05Z
Last updated: 2012-06-06
Stable URL:
Reference: [1] Campos L. M. de, Huete J. F.: Independence concepts in possibility theory: Part 1.Fuzzy Sets and Systems 103 (1999), 127–152 MR 1674018
Reference: [2] Campos L. M. de, Huete J. F.: Independence concepts in possibility theory: Part 2.Fuzzy Sets and Systems 103 (1999), 487–505 MR 1669261
Reference: [3] Cooman G. de: Possibility theory I – III.Internat. J. Gen. Systems 25 (1997), 291–371 MR 1449007
Reference: [4] Fonck P.: Conditional independence in possibility theory.In: Proc. 10th Conference UAI (R. L. de Mantaras and P. Poole, eds.), Morgan Kaufman, San Francisco 1994, pp. 221–226
Reference: [5] Janssen H., Cooman, G. de, Kerre E. E.: First results for a mathematical theory of possibilistic Markov processes.In: Proc. IPMU’96, volume III (Information Processing and Management of Uncertainty in Knowledge-Based Systems), Granada 1996, pp. 1425–1431
Reference: [6] Jiroušek R.: Composition of probability measures on finite spaces.In: Proc. 13th Conference UAI (D. Geiger and P. P. Shennoy, eds.), Morgan Kaufman, San Francisco 1997, pp. 274–281
Reference: [7] Malvestuto F. M.: Existence of extensions and product extensions for discrete probability distributions.Discrete Math. 69 (1988), 61–77 Zbl 0637.60021, MR 0935028
Reference: [8] Perez A.: $\varepsilon $-admissible simplification of the dependence structure of a set of random variables.Kybernetika 13 (1977), 439–450 MR 0472224
Reference: [9] Perez A.: A probabilistic approach to the integration of partial knowledge for medical decisionmaking (in Czech).In: Proc. 1st Czechoslovak Congress of Biomedical Engineering (BMI’83), Mariánské Lázně 1983, pp. 221–226
Reference: [10] Vejnarová J.: Composition of possibility measures on finite spaces: Preliminary results.In: Proc. 7th Internat. Conference on Information Processing and Management of Uncertainty in Knowledge-Based Systems IPMU’98, Paris 1998, pp. 25–30
Reference: [11] Vejnarová J.: Possibilistic independence and operators of composition of possibility measures.In: Prague Stochastics’98 (M. Hušková, J. Á. Víšek, and P. Lachout, eds.), Union of the Czech Mathematicians and Physicists, Prague 1998, pp. 575–580
Reference: [12] Vejnarová J.: Conditional independence relations in possibility theory.Internat. J. Uncertainty, Fuzziness and Knowledge-Based Systems 8 (2000), 253–269 Zbl 1113.68536, MR 1770487
Reference: [13] Vejnarová J.: Markov properties and factorization of possibility distributions.Ann. Math. Artif. Intell. 35 (2002), 357–377 Zbl 1014.68155, MR 1899959
Reference: [14] Walley P., Cooman G. de: Coherence rules for defining conditional possibility.Internat. J. Approx. Reason. 21 (1999), 63–104 MR 1693207


Files Size Format View
Kybernetika_43-2007-5_6.pdf 922.4Kb application/pdf View/Open
Back to standard record
Partner of
EuDML logo